Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 18, NWS Elko, NV

October 20, 2007Elko County, Nevada

NWS Elko, NV issued this wind advisory at Oct 20, 2007, 3:17 AM PDT for Elko County, Nevada. It took effect at Oct 20, 2007, 7:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 3:17 AM PDT (10:17 UTC)
In effect from
Oct 20, 2007, 7:00 AM PDT
Expired
Oct 20, 2007, 9:00 PM PDT
In force
14 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2691 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 201017
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
317 AM PDT SAT OCT 20 2007

...STRONG WINDS EXPECTED TO DEVELOP LATE THIS MORNING...

.STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER
EXTREME EASTERN NEVADA LATE THIS MORNING BEHIND A COLD FRONT
MOVING THROUGH THE GREAT BASIN. GUSTY WINDS WILL CONTINUE INTO
THE EVENING HOURS.

NVZ033-202230-
/O.NEW.KLKN.WI.Y.0018.071020T1600Z-071021T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
317 AM PDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS
EVENING. 

WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING TO 20 TO 35
MPH WITH GUSTS TO 50 MPH BEHIND A STRONG COLD FRONT. THESE WINDS
WILL CONTINUE INTO THE EARLY EVENING BEFORE STARTING TO DECREASE
AS HIGH PRESSURE STARTS TO BUILD INTO THE REGION. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KLKN 201347
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
647 AM PDT SAT OCT 20 2007

...STRONG WINDS EXPECTED THROUGH THE DAY...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE OVER
EXTREME EASTERN NEVADA BEHIND A COLD FRONT MOVING THROUGH THE
GREAT BASIN. THESE GUSTY WINDS WILL CONTINUE INTO THE EVENING
HOURS.

NVZ033-210200-
/O.EXT.KLKN.WI.Y.0018.071020T1400Z-071021T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
647 AM PDT SAT OCT 20 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE THROUGH THE DAY BEHIND A STRONG COLD FRONT. THESE
WINDS ARE EXPECTED TO DECREASE THIS EVENING AS HIGH PRESSURE
BUILDS INTO THE REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
JMG
000 
WWUS75 KLKN 201735
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1035 AM PDT SAT OCT 20 2007


NVZ013-210400-
/O.EXA.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
1035 AM PDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
INTO THIS EVENING BEHIND A STRONG COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NVZ033-210400-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1035 AM PDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THE DAY BEHIND A STRONG COLD FRONT. THESE WINDS ARE
EXPECTED TO DECREASE THIS EVENING AS HIGH PRESSURE BUILDS INTO THE
REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 201944
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1244 PM PDT SAT OCT 20 2007

NVZ033-202045-
/O.CAN.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1244 PM PDT SAT OCT 20 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE SUBSIDED BEHIND A COLD FRONT THAT MOVED
THROUGH THE AREA EARLIER TODAY AND ARE EXPECTED TO REMAIN WELL
BELOW ADVISORY LEVELS THE REST OF THE DAY WITH SPEEDS IN THE 10 TO
20 MPH RANGE.


$$

NVZ013-210400-
/O.CON.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
1244 PM PDT SAT OCT 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE INTO THIS EVENING BEHIND A STRONG COLD FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
000 
WWUS75 KLKN 210344
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
844 PM PDT SAT OCT 20 2007

NVZ013-210445-
/O.EXP.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
844 PM PDT SAT OCT 20 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 9 PM PDT
THIS EVENING.

WINDS ARE SUBSIDING THIS EVENING AS A LOW PRESSURE SYSTEM EXITS
THE STATE. 

$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 20, 2:11 AM PDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 20, 2:11 AM PDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
211 AM PDT SAT OCT 20 2007

.SYNOPSIS...A STRONG COLD FRONT WILL CONTINUE MOVING ACROSS EASTERN
NEVADA TODAY...BRINGING PERIODS OF RAIN AND SNOW SHOWERS TO MOST OF
THE REGION. SNOW LEVEL WILL LOWER TO THE VALLEY FLOORS AS
MUCH COLDER AIR MOVES INTO THE STATE. BY SUNDAY AFTERNOON HIGH
PRESSURE WILL BRING CLEARING SKIES AND WARMER CONDITIONS THAT WILL
LAST THROUGH THE MIDDLE OF NEXT WEEK. &&

.SHORT TERM...TONIGHT THROUGH MONDAY. MAIN FORECAST PROBLEM IS IN
THE FIRST TWO PERIODS WITH APPROACHING TROUGH. RAIN SHOWERS ALREADY
BECOMING FAIRLY WIDESPREAD OVER NWRN CWA THIS MORNING WITH PLENTY
OF COLD AIR MOVING IN FROM THE NW DURING THE DAY. MAIN AREA OF
SHOWERS THIS MORNING IS OUT AHEAD OF COLD FRONT AND BEING AIDED BY
RIGHT REAR QUAD OF 125+KT JET. AS UPPER TROUGH MOVES ACROSS AREA
THIS AFTERNOON...EXPECT PRECIP TO BECOME FAIRLY WIDESPREAD
ESPECIALLY OVER ELKO COUNTY WHERE LIS DROP BELOW ZERO AND UPPER
LEVEL DIVERGENCE CONTINUES AS LEFT EXIT REGION OF 150KT JET
APPROACHES. WENT WITH CATEGORICAL POPS OVER MUCH OF ELKO COUNTY
ALTHOUGH DO NOT EXPECT A LOT OF ACCUMULATION...GENERALLY 1 TO 2
INCHES IN THE VALLEYS WITH 3 TO 6 IN THE MOUNTAINS BUT UNDER SOME
OF THE HEAVY SNOW SHOWERS THAT WILL LIKELY DEVELOP SOME LOCALIZED
AMOUNTS OF 5 INCHES ARE POSSIBLE. FURTHER SOUTH INTO CENTRAL NV...
MOISTURE WILL NOT BE AS DEEP AND THINK HWY 50 WILL BE THE GENERAL
CUTOFF OF PRECIP. MOST OF THE PRECIP THAT FALLS WILL LIKELY BE RAIN
UNTIL AROUND NOON THEN CHANGING OVER TO SNOW SO AN INCH OR 2 AT BEST
IS EXPECTED WITH NORTHERN PORTIONS OF WHITE PINE AND EUREKA
COUNTIES HAVING BEST CHANCE AT THAT WITH THE MOUNTAINS LIKELY SEEING
2 TO 4. TEMPERATURES WILL BE VERY TRICKY TODAY WITH AREAS IN ELKO
COUNTY LIKELY HAVING HIGHS BY 15Z-18Z THEN FALLING OR HOLDING
STEADY IN THE MID TO UPPER 30S. FURTHER SOUTH WILL ALSO HAVE FALLING
TEMPERATURES BUT LIKELY A LITTLE LATER. W TO NW WINDS BEHIND THE
FRONT WILL INCREASE TO 15-25 MPH MOST AREAS BUT IN THE WENDOVER AREA
THINK 25 TO 35 MPH WITH HIGHER GUSTS ARE LIKELY THIS AFTERNOON AND
WILL GO WITH A WIND ADVISORY FOR THIS AREA.

SYSTEM WILL START MOVING OUT OVERNIGHT BUT MODELS SHOWING SOME
DECENT MOISTURE REMAINING OVER ELKO COUNTY IN THE H85-H70 LAYER SO
KEPT SOME CHANCE POPS GOING IN THE FAVORED UPSLOPE AREAS.  RAISED
LOWS A FEW DEGREES...ESPECIALLY NERN NV WHERE CLOUDS AND DEW POINTS
REMAINING IN THE MID TO UPPER 20S SHOULD KEEP LOWS FROM FALLING TOO
MUCH EVEN WITH SOME FRESH SNOW. UPPER RIDGE WILL START BUILDING IN
SUN AND MON BRINGING WARMER TEMPERATURES BACK TO THE REGION. LOOKS
LIKE DECENT CU FIELD SHOULD DEVELOP AT LEAST OVER NERN NV SUN WITH
NORTHERLY WINDS SHOULD KEEP HIGHS BELOW GUIDANCE. BY MON SHOULD SEE
HIGHS INCREASE ANOTHER 10-15 DEGREES WITH H70 TEMPS WARMING TO 5C
TO 7C ACROSS AREA ALTHOUGH WITH HIGH PRESSURE RIGHT OVERHEAD WILL
NOT BE ABLE TO MIX OUT COMPLETELY BUT SHOULD STILL SEE HIGHS INTO
THE UPPER 50S TO MID 60S. JMG

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS IN GOOD AGREEMENT
THAT A STRONG UPPER RIDGE WILL BE ANCHORED OVER THE WRN U.S. THROUGH
MOST OF NEXT WEEK FOR DRY WEATHER AND ABOVE NORMAL TEMPS. THE SYSTEM
FOR LATE NEXT WEEK NOW LOOKING LESS LIKELY THAT IT WILL BRING ANY
PRECIP CHANCES TO THE CWFA. ALTHOUGH THERE ARE SOME DISCREPANCIES
BETWEEN THE ECMWF AND THE GFS...BOTH ARE TRYING TO SHOW A SPLIT FLOW
PATTERN NEXT FRIDAY WITH A CUTOFF UPPER LOW ALONG/OFF THE WEST COAST
AND NORTHERN ENERGY MOVING THROUGH THE NORTHERN ROCKIES. THIS WOULD
LEAVE NORTHERN AND CENTRAL NV IN A DRY PATTERN...SO THEREFORE KEPT A
DRY FORECAST THROUGH THE LONG TERM. MCGEE
&&

.AVIATION...A COLD FRONT WILL BE MOVING ACROSS THE REGION TODAY
BRINGING SHOWERS TO NORTHERN NEVADA THIS MORNING THEN TO CENTRAL
NEVADA BY LATE MORNING AND AFTERNOON. CIGS AND VSBYS SHOULD REMAIN
VFR AT BOTH KWMC AND KEKO THROUGH MID-MORNING. COLDER AIR BEHIND
THE FRONT WILL CAUSE SNOW LEVELS TO LOWER TO VALLEY FLOORS BY LATE
MORNING WITH MVFR CONDITIONS POSSIBLE AT KWMC AND KEKO IN SCATTERED
SNOW SHOWERS THROUGH THIS AFTERNOON. SCATTERED SNOW SHOWERS WILL
DEVELOP AT KELY MAINLY AFTER 18Z TODAY WITH MVFR CONDITIONS POSSIBLE
IN ANY HEAVIER SNOW SHOWERS.  MCGEE
&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM PDT TO 9
PM PDT FOR NVZ033.
Hazardous weather outlook, Oct 19, 4:31 PM PDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
431 PM PDT FRI OCT 19 2007

NVZ030-031-201200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
431 PM PDT FRI OCT 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

A WIND ADVISORY IS IN EFFECT UNTIL 10 PM PDT TONIGHT. GUSTY SOUTHWEST
WINDS HAVE DEVELOPED OVER NORTHERN NEVADA AHEAD OF A STRONG COLD
FRONT AND WILL CONTINUE INTO THE EVENING HOURS. EXPECT GUSTS AS HIGH
AS 45 MPH ACROSS HUMBOLDT AND NORTHERN ELKO COUNTIES ESPECIALLY IN
THE HIGHER ELEVATIONS. HIGH PROFILE VEHICLES ARE URGED TO USE
CAUTION...ESPECIALLY DRIVING ON EAST-WEST ORIENTED ROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT IS ADVANCING INTO WESTERN NEVADA AND WILL
CONTINUE TO MOVE ACROSS THE SILVER STATE SATURDAY BRINGING MUCH
COLDER TEMPERATURES ALONG WITH SNOW DOWN TO VALLEY FLOORS. RAIN WILL
CHANGE OVER TO SNOW EARLY SATURDAY MORNING ACROSS NORTHERN NEVADA.
MODERATE TO HEAVY SNOW SHOWERS ALONG WITH EMBEDDED THUNDER ARE
POSSIBLE SATURDAY AFTERNOON OVER NORTHERN ELKO COUNTY. THESE SHOWERS
COULD REDUCE VISIBILITIES DOWN TO NEAR ZERO AND PRODUCE LOCAL
SNOWFALL RATES OF 2 TO 3 INCHES PER HOUR. AN INCH OR LESS OF
ACCUMULATION IS EXPECTED OVER HUMBOLDT AND NORTHERN LANDER/EUREKA
COUNTIES. VALLEYS OF NORTHERN ELKO COUNTY WILL LIKELY ONLY SEE 1 TO 2
INCHES OF SNOW...BUT LOCALLY...4 TO 6 INCHES COULD OCCUR IN THE
HEAVIEST SNOW SHOWERS. THE SNOW IS EXPECTED TO END SATURDAY EVENING
WITH DRY WEATHER FORECASTED THROUGH LATE NEXT WEEK. DAYTIME
TEMPERATURES WILL ALSO SLOWLY WARM BUT EXPECT BELOW NORMAL READINGS
UNTIL MONDAY AFTERNOON.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

AWG

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.